• Users Online: 98
  • Print this page
  • Email this page
CASE REPORT
Year : 2022  |  Volume : 26  |  Issue : 2  |  Page : 77-79

Linezolid-induced black hairy tongue: A case report and review of literature


Department of Dermatology, Jawaharlal Nehru Medical College, Aligarh Muslim University, Aligarh, Uttar Pradesh, India

Correspondence Address:
Dr. Mohammad Adil
Department of Dermatology, Jawaharlal Nehru Medical College, Aligarh Muslim University, Aligarh, Uttar Pradesh
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/jdds.jdds_1_22

Rights and Permissions

Black hairy tongue is an asymptomatic and benign condition presenting with black-to-brownish discoloration of the dorsum of the tongue with elongated filiform papillae. Several medications, particularly antibiotics, are implicated in its causation. Xerostomia, abnormal desquamation of the tongue, use of oxidizing mouthwashes, excessive intake of nicotine, coffee, and tea, and immunosuppressive states predispose to the development of this condition. Herein, we describe a case of a young female who developed black hairy tongue within 5 days of linezolid intake. The discoloration disappeared after 7 days of stopping the drug. We also summarize the various reports of black hairy tongue due to linezolid in a tabular form. We aim to highlight the importance of medication history in the identification of this uncommon condition. We also emphasize identifying risk factors for this condition and educating the patients about them.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed419    
    Printed8    
    Emailed0    
    PDF Downloaded74    
    Comments [Add]    

Recommend this journal